Numbers Can be Tricky

I keep rushing things which, as you’ll learn, can cause me trouble. I did rush the next four images but, in my own defense, it’s tough to set up a tripod and have the animals come to me. The camera had to go to them and I’m making do with less than brilliant photos.

In any case, I present as a distraction from the words my four housemates in reverse order of age; Fergus, Duff, Fish, and Ciaran. The two older cats were just trying to have a nap so they weren’t impressed. Fish was waiting for me to give him food he might actually eat. Ciaran just likes to show off his big feet.

I think I’ve told you that I’m very happy with my Nurse Practitioner – he puts up with me and understands my over-sensitivity to the various meds I’m supposed to take. Honestly, the doses I’m on shouldn’t be effective for a small child never mind an adult. But they are working.

I had to get one of my prescriptions refilled the other day – the one for Gabapentin, which helps a little with my tremor. I picked it up on Thursday morning as I was getting ready to go upriver.

This was not a trip I particularly wanted to make. I had finally given into his nagging and told my NP I would go get one more mammogram. There were other errands to take care of but that was the big one.

I got home and quickly took one and then started trying to clean up the car for the trip. As the garbage bag was filling up I said to myself “Self. Didn’t that capsule used to be white?”. The one I had taken was a yellowish tan colour.

The prescription was for 100 mg – a bottle of 300 capsules. As it turned out, they had given me 100 capsules which were each 300 mg. The numbers are the same – just reversed. I’m finally getting used to the lower dose but still occasionally get double vision and some balance issues. This was not going to be good.

I called the Pharmacy and they admitted that a mistake had been made but the (temporary, on call) Pharmacist assured me that it would “just make me a little drowsy”. I told him he had no idea what was about to happen.

The Hospital in St. Stephen agreed that I should probably not drive and cancelled the mammogram. A friend came by and said I looked like one of our locals who is known for driving around all day and consuming any kind of illicit drugs he can get hold of. I fell asleep for 4 hours – and would have stayed that way if Fish hadn’t woken me up.

The rest of the day was a complete write-off. I can’t even say my hands were any calmer than normal so I don’t think I’ll try to increase my regular dose.

The Pharmacy said they wouldn’t charge me to replace the pills because it was their mistake. lol Nice of them. Still, I told them stuff happens. At least I figured it out before I was on a highway in Maine. πŸ™‚

4 Comments

  1. Ack,, pharmacy mixups! I also take gabapentin but for neuropathy in my ribs following radiation for breast cancer. So yes, please get that mammo done. If your breasts are dense I would also recommend an ultrasound. My cancer (which was stage 3a, 9.5 cm ILC when finally found) did not show up on a mammo. There are a few kinds that don’t. Anyhoo, back to the gabbys (my pet name). I take 2×100’s 2 x per day. I don’t notice any effect when I take them, but boy do I notice if I have forgotten or, heaven forfend, run out. LOL
    Hope today is better and you have your correct gabby dosage at hand.

    Liked by 1 person

  2. YIKES!!! Glad you spotted ther error mostly on time. And yes, “big” of the pharmacy to replace it for free. A pain specialist tried to put me on a low dose of gaba for relief of my chronic pain and… I couldn’t handle it. I hated it and had to go off it. I can’t imagine how I would have fared with a triple dose. Good grief.

    Liked by 1 person

Leave a Reply to honourmcmillan Cancel reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s